Hi Donna, I've been on Tamoxifen for 4 years now and always had a watery discharge. Over the years it's got worse and two weeks ago the discharge had a brown tint to it. I also started to experience slight abdominal pain. I had an ultra sound within a week. My GP rang this morning to say that I have a fibroid and thickening of the uterus lining, with a few holes in it. Now waiting for a biopsy to make sure it's nothing nasty. It's so frightening, so I know how you feel. Hope everything was OK for you. Lynda x
Hi, any abnormal bleeding while taking tamoxifen and you should be referred urgently to gynaecology. Your gp should be aware of this but perhaps needs enlightening. Tamoxifen can cause changes to the lining of the uterus as you have probably read.
Most probably all ok but needs checking properly. . Happened to me twice and I had to change to letrozole.
As I said, probably all ok but you should have a gynaecology review. Follow up with your gp. Good luck x
Thanks for your concern and advice 🙂
I've spoken to one of the breast care nurses and she has reassured me that, becuase my hot flushes have reappeared as well, it's likely to be a hormonal blip and is not unexpected. They're keeping tabs on me over the next week and will advise if I need any onward referral (which hopefully will avoid the GP!). I certainly feel better for talking things over with her, and would advise anyone else in the same position to do the same.
So glad to find this thread! I'm 52, had mastectomy and rads in 2016. Started taking tamoxifen in summer 2016, had one light period, one horrendously heavy one and nothing since - until this week. It started with mild cramping and a slight discharge and has got heavier over the last 3 days. The menopausal symptoms (hot flushes mainly) that started with the tamoxifen had settled down, but I've noticed them again this week, so I'm thinking this is my hormones kicking in and a "real" period. However I am also worried sick as have had several friends with bleeding after the menopause that was cancerous cells in the uterus.
Having read all the posts here, I am going to give my breast care nurse a ring for some advice. Unfortunately I lost all faith in my GP (I really should find a new one!) in the period leading up to my diagnosis, so I really hope the BC team can sort this out without my needing to see her.
I just completed my 8 year check up. I started chemo Jan 2009 for breast cancer. I started Tamoxifen in Jun 2009 6 months later. Stayed on tamoxifen for 4 1/2 years and was switched over to Letrozel in Jan 2014. So for the last 8 years I have not had as much as a hint of a minstrel cycle. Today it was like I was 12 years old and totally surprised when I saw blood on the T.P.😱Started looking up to see if anyone else experienced bleeding after 8 years of nothing. Not sure if I should call my doctor? No pain anywhere, not sure if this post menopause?
Starling, I would go to your doctor, it may be fine but they may want to check your endometrium.
These things are horrible, you worry about whether you should be doing something or whether it's nothing to be concerned about. If you are pre menopausal I think some women do have periods on Tamoxifen, some don't, so it may just be that your body is getting back to a menstrual cycle. If you're post menopausal they'll want to do a scan to check it out.
Anyway, good luck, I'm sure all is well.
Sandylou, that sounds really horrible, I can understand why you feel in limbo. I did have an episode of post menopausal bleeding, but I'd only been on Tamoxifen for 3 days so it can't have caused it. They're still debating whether I should stop the Tamoxifen but I can't take anything else, Tamoxifen is the only drug licenced to treat DCIS so it's that or nothing. So the endometrial issue is likely to be a problem if I continue to take it. I hope you get some more information soon, if you have a different diagnosis you may be able to take an aromatase inhibitor which doesn't cause this problem.
Hi all, I am new to this forum after doing a search on the internet concerning unusual bleeding on tamoxifen. I have been taking tamoxifen for almost 3 years now & my periods stopped pretty much straight away but today I started bleeding out of the blue. Is this normal? Has anyone else had this problem? Should I call the breast clinic or my gp in the morning? Any advice will be greatfully received. Thanks 🤗
I am 70years old and have had chemotherapy, radiotherapy, and have been on tomoxafin for 8 years. Two years ago I started bleeding and had a hysterscopy and a DNC under general anaesthetic, only to be told I have thickening of the lining of the womb. Now over 3weeks ago I started bleeding again, period pains and quite heavy. My doctor sent me for a hysterscopy and was told there was no problems only a thickening of the lining of the womb and the bleeding would stop but if I carry on bleeding to visit my GP, he also said the bleeding is due to the tomoxafin, also he discharged me from further treatment. I have made an appointment with The oncology doctor in a weeks time to see what he has to say. I feel that I have been left in limbo and I don't know what to do next. Had anybody had this problem and can put me on the right path. Regards Sandra x
I am 70years old and have had chemotherapy, radiotherapy, and have been on tomoxafin for 8 years. Two years ago I started bleeding and had a hysterscopy and a DNC under general anaesthetic, only to be told I have thickening of the lining of the womb. Now over 3weeks ago I started bleeding again, period pains and quite heavy. My doctor sent me for a hysterscopy and was told there was no problems only a thickening of the lining of the womb and the bleeding would stop but if I carry on bleeding to visit my GP, he also said the bleeding is due to the tomoxafin, also he discharged me from further treatment. I have made an appointment with The oncology doctor in a weeks time to see what he has to say. I feel that I have been left in limbo and I don't know what to do next.
Amber I can understand why you might be worried, but it could just be your system starting up. You have your scan booked, so hopefully they will be able to reassure you after that. If it dies turn out to require some further treatment, at least you will have caught it early. Try not to panic, hard I know. xx
Good Evening! I was dx with stage III BC in 2013 when I was 37. After first round of chemo, my cycles vanished. After 6 mos of chemo, bilat mastectomy, and radiation, I was put on tamoxifen. ( It wasn't to horrific.) I was on herceptin for 1 yr. My cycle never returned. My oncologist said there was no way I was in menopause even after 2 yrs of not having a cycle. I did blood work which showed I was in menopause due to super low hormone levels. Then randomly almost 3 yrs to the date, I started bleeding. Super painful lasted for around 9 days. I contacted my GYN, he didn't seem to concerned, but did recommend I get an ultrasound. (Scheduled for 9/30) I was switched to anastrozole by my onc. Took a while to get use to that... body aches were HORRIFIC! Then randomly today, I started bleeding again. Now, I'm thinking that its probably some form of cancer.....(I'm sure we all jump to these conclussions) Anyone have an experience like this?